Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 67, NWS Philadelphia/Mount Holly

July 24, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Jul 24, 2019, 10:07 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2019, 10:07 AM EDT (14:07 UTC)
Expired
Jul 24, 2019, 6:00 PM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

848 
WHUS71 KPHI 241407
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1007 AM EDT Wed Jul 24 2019



ANZ451>455-241900-
/O.NEW.KPHI.SC.Y.0067.190724T1407Z-190724T1900Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1007 AM EDT Wed Jul 24 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 3 PM EDT this afternoon.

* WINDS AND SEAS...Northeast winds 15 to 20 with gusts up to 25
  kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
124 
WHUS71 KPHI 241859
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
259 PM EDT Wed Jul 24 2019



ANZ451>454-242000-
/O.CAN.KPHI.SC.Y.0067.000000T0000Z-190724T1900Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
259 PM EDT Wed Jul 24 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.



$$

ANZ455-242200-
/O.EXT.KPHI.SC.Y.0067.000000T0000Z-190724T2200Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
259 PM EDT Wed Jul 24 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...Northeast winds around 15 kt with gusts up to
  20 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
387 
WHUS71 KPHI 242155
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
555 PM EDT Wed Jul 24 2019

ANZ455-242300-
/O.EXP.KPHI.SC.Y.0067.000000T0000Z-190724T2200Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
555 PM EDT Wed Jul 24 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Seas will continue to weaken through the evening so the Small
Craft Advisory will be allowed to expire.

$$

Staarmann

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 9:17 AM EDT, 50 minutes earlier.

Area forecast discussion, Jul 24, 9:17 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
917 AM EDT Wed Jul 24 2019

.SYNOPSIS...
A large area of high pressure is expected to build east over our
region by the end of the work week, before shifting off shore by
Saturday. It should remain off shore through the weekend. A cold
front is expected to approach from the northwest during the first
half of next week.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

915 AM Update...The rain/showers from last night are all
offshore so we took out the slight chance POPs we had in for
this morning along parts of the coast. Also, some minor
adjustments to T/Td grids were made for this morning based on
latest obs and trends but otherwise no changes to the forecast.

Previous Discussion: Today will be the final chapter in an
active pattern transition that has unfolded over the past
several days. The most recent (and last which will track close
enough to impact our area) low to develop along the slow-moving
& now well-offshore frontal boundary will quickly track NE of
our area this morning. In the wake of this feature an area of
High Pressure, currently centered over the Central US, will
begin to build eastward toward the area. At mid- lvls the slowly
deamplifying longwave trough axis and cold pool will finally
approach the area, although it will not completely clear the
area until Thursday morning.

As low-lvl flow begins to back more northerly and then northwesterly
through the day, drier air will filter in with PWATs dropping down
to about an inch by day's end. With the area now removed from the
boundary and associated waves expect a quieter day with a good
amount of sun. However, given cooling mid-lvl temps and some weak
synoptic lift ahead of the upstream trough can't rule out some
isolated showers this afternoon. Generally am not expecting much
from any of these given the meager moisture/instability, and many
areas will likely only see an increase in mid-lvl cumulus rather
than any rainfall.

It will be a fairly mild day with highs only topping out in the low-
mid 80s and dewpoints generally in the low 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
Expecting a quiet night with clearing skies and generally light
winds. Lows range will generally run in the mid 60s in
Delmarva/urban corridor, with most other locations bottoming out in
the low 60s apart from Poconos which may drop into the upper
50s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Summary: Relative to the last several days, the period late this
week into early next week should be relatively quiet. Starting
Sunday, chances begin to increase for showers and thunderstorms
ahead of the next cold front, which could arrive Tuesday into
Wednesday.

Details:

Thursday through Saturday: At this point, I have kept the forecast
dry through this period. However, a few models depict isolated
showers thanks to a pair of mid level troughs either digging
southeast over the region (as is the case with the trough on
Thursday night), or developing over the region (as is the case with
the short wave trough on Friday afternoon and evening). Having said
that, there isn't a significant opportunity for moisture advection
ahead of these short wave troughs, plus they will be trying to
dig/develop as a broad mid and upper level ridge develops over the
region. Thus, it looks very likely that our area will stay dry
through the period. As for temperatures, I have stayed close to a
blend of guidance, as I am hesitant to go with one source of
guidance or even based on recent biases since we have see a
significant pattern change over the past two days. Highs on Thursday
should range from the mid 70s to mid 80s. As the cooler air mass
modifies, and as 1000/500 mb thickness increases, we should see a
modest warming trend Friday and Saturday.

Sunday through Tuesday night: Chance for precipitation increases,
mainly due to two factors. First, by Sunday, southerly return flow
develops, bringing moisture advection (and possible return to
dewpoints above 70) back to the region. Secondly, a cold front may
begin to approach the region from the northwest. There is some
question if the front will reach as far southeast as our region. The
GFS has the front stalling north of the region, while the ECMWF
shows the front dissipating as it approaches. None the less, we
could see rain in response to a mid and upper level trough
developing over the eastern U.S.. Temperature wise, there is quite a
bit of uncertainty given the uncertainty with where the front will
be. Therefore, I stayed with a blend of guidance, keeping highs
mostly in the 80s to lower 90s.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Generally VFR with some increase in mid-lvl clouds
(generally 4-7k ft) or maybe even a weak passing shower this
afternoon. Winds generally northerly around 10 kts with some gusts
possible particularly at ACY.

Tonight...VFR with winds generally 5 kts or less with variable
direction.

Outlook...

Thursday through Sunday...Mostly VFR conditions are expected. Winds
will be northwesterly Thursday at 5 to 10 kt, before becoming mostly
light and variable. By Saturday, winds should settle out of the
south or southwest at 5 to 10 kt.

&&

.MARINE...
Although Sub-SCA conditions are generally expected to prevail, seas
may build to near 5 ft late this morning into early this afternoon
over the Atlantic waters and northeasterly wind gusts over 20 kts
are also possible.

Winds are expected to come down to around 10 kts overnight with seas
in the 3-4 ft range.

Outlook...

Thursday through Sunday...Winds and seas are expected to stay below
SCA criteria.

Rip Currents...

NE winds 15-20 kts, combined with 4 foot seas will result in a
moderate risk of rip currents at NJ shore today. The risk is
expected to be low at Delaware beaches but a slight increase in
winds, seas, or dominant wave period would result in a moderate
risk.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Carr/Fitzsimmons
Short Term...Carr
Long Term...Johnson
Aviation...Carr/Johnson
Marine...Carr/Johnson
Hazardous weather outlook, Jul 24, 3:21 AM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
321 AM EDT Wed Jul 24 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-250730-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
321 AM EDT Wed Jul 24 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-250730-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
321 AM EDT Wed Jul 24 2019

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and tonight.

There is a moderate risk for the formation of dangerous rip currents
through this evening along the New Jersey shore.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-250730-
Delaware Beaches-
321 AM EDT Wed Jul 24 2019

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-250730-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
321 AM EDT Wed Jul 24 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:34 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex55 min

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.